Alert archive / Illinois / Special Weather Statements in 2021

Special Weather Statement, NWS Quad Cities, IA

June 9, 2021Carroll County, Illinois

NWS Quad Cities, IA issued this special weather statement at Jun 9, 2021, 9:02 PM CDT for Carroll County, Illinois. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2021, 9:02 PM CDT (02:02 UTC)
Expired
Jun 9, 2021, 9:30 PM CDT
In force
28 min
Issued by
NWS Quad Cities, IA

County Carroll County, IL

The radar

The Quad Cities radar (KDVN), 68 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 2.0 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2021-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 402 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2021-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
402 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1694 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

992 
WWUS83 KDVN 100202
SPSDVN

Special Weather Statement
National Weather Service Quad Cities IA/IL
902 PM CDT Wed Jun 9 2021

ILC015-195-IAC045-097-100230-
Whiteside-Carroll-Jackson-Clinton-
902 PM CDT Wed Jun 9 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WHITESIDE...CENTRAL
CARROLL...SOUTHEASTERN JACKSON AND NORTHEASTERN CLINTON COUNTIES
UNTIL 930 PM CDT...

At 859 PM CDT, a strong thunderstorm with very heavy rainfall was 
located near Mount Carroll, moving southwest at 10 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Clinton, Mount Carroll, Fulton, Savanna, Sabula, Miles, Andover, Argo
Fay, Thomson, Wacker, Bulgers Hollow, Ideal, Teeds Grove, Center
Hill, South Sabula Lake Park, Camp Miss-Elk-Ton and Thomson Causeway.

Torrential rainfall is also occurring with this storm. Heavy 
rainfall with amounts of 1 to 2 inches in less than 30 minutes will 
be possible with this storm. Minor flooding of low lying areas, 
creeks, streams and urban areas is possible. If you encounter water 
over a roadway, do not drive through it.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4206 8983 4184 9021 4205 9038 4220 8999
      4220 8998
TIME...MOT...LOC 0159Z 052DEG 10KT 4206 9004 

$$

Sheets

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this special weather statement went out at Jun 9, 6:10 PM CDT, 2 hours 52 minutes earlier.

Area forecast discussion, Jun 9, 6:10 PM CDT, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
610 PM CDT Wed Jun 9 2021

...00Z AVIATION UPDATE...

.SYNOPSIS...
Issued at 252 PM CDT Wed Jun 9 2021

Another day of heat and humidity with mid afternoon temperatures
well into the 80s with dewpoints well into the 60s to around 70.
With the broad upper level trough weakening and beginning to
shift to our east, the shower activity has been much less than
the past couple of days. So far I have not seen any lightning
detected in the dvn cwa as the echo tops have been less than 20k
ft. Another reason for the less activity is the airmass is drier
(PW of 1.48 09/12z DVN sounding vs 1.76 yesterday).

&&

.SHORT TERM...(This Evening through Thursday)
ISSUED AT 252 PM CDT Wed Jun 9 2021

Continued hot and humid in the short term.

Tonight: Any isolated lingering showers will end early this
evening otherwise clear to partly cloudy with a warm and humid
night in store. Lows will be near 70 at most locations.

Thursday: Hot and humid with a mostly sunny sky. With the trough
even farther to our east any shower activity should be even less
than today. I will maintain the slight pops in the afternoon.
The emphasis will be on the heat with heat index values pushing
into the upper 90s in some areas.

.LONG TERM...(Thursday Night through Wednesday)
ISSUED AT 252 PM CDT Wed Jun 9 2021

Key messages:

1) Hot and humid Friday with only a chance for thunderstorms on
   Friday night.

2) Still hot this weekend but less humid.

3) Major pattern change to refreshingly cooler and less humid
   early next week.

Details:

Friday: Upper ridge builds into the cwa with a capped atmosphere
suppressing convection along with sunny skies. This looks to be
the hottest day of the week! Highs will be in the lower 90s
possibly to 94 degrees. Heat index values again in the upper 90s.

Friday night: Prospects for rain look to be dimming as a weak cool
front arrives. This due to a strong low pressure tracking from the
northern Rockies into southern Manitoba. This keeps the forcing
well to our north and west while the front encounters the ridge
aloft as it reaches the dvn cwa. The NBM has pops of 20-40 pct but
potentially the front could come through dry.

This weekend: With the passage of the weak front the dewpoints
will be lower so less humid. However, ridge aloft remains in place
so there will be plenty of sunshine. This will keep highs in the
upper 80s to lower 90s.

Monday through Wednesday: Major pattern change to a deep trough in
the eastern United States and along the West Coast. A full latitude
ridge develops in the Rockies. This northwest/northerly flow from
Canada will bring much cooler temperatures and very comfortable
humidity levels into the Midwest. Dewpoints are progged to drop
into the 40s! This will bring highs in the lower 80s (possibly
upper 70s) and lows in the 50s. Looks like an extended period of
dry weather going into at least mid June.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday Evening)
ISSUED AT 610 PM CDT Wed Jun 9 2021

Isolated showers and thunderstorms over eastern Iowa may be in the
vicinity of CID and DBQ til roughly 01Z. However the potential of
these impacting the terminals is too low to mention in the
forecasts. Otherwise, VFR conditions with light winds will
prevail. There may be some MVFR fog around sunrise, which has been
included at DBQ and CID. Isolated showers and thunderstorms will
be possible again Thursday afternoon, but these will be too
isolated to include in the forecasts.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...Haase
SHORT TERM...Haase
LONG TERM...Haase
AVIATION...Sheets
Hazardous weather outlook, Jun 9, 3:47 AM CDT, 17 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
347 AM CDT Wed Jun 9 2021

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-100900-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
347 AM CDT Wed Jun 9 2021

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

Scattered thunderstorms are expected this afternoon into the
early evening. The main threat from these storms will be
lightning, and heavy downpours. The strongest storms may produce
small hail and gusty winds up to 40 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Afternoon and early evening thunderstorms are possible Thursday
afternoon. Expect brief heavy rain, small hail, and gusty winds
with the strongest storms.

A storm system will move across the area Friday night into
Saturday and bring the risk of thunderstorms to the area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

JB/DC

In the hours before

Special weather statement, Jun 9, 8:43 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
843 PM CDT Wed Jun 9 2021

ILC015-195-IAC045-097-100215-
Whiteside-Carroll-Jackson-Clinton-
843 PM CDT Wed Jun 9 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WHITESIDE...CENTRAL
CARROLL...SOUTHEASTERN JACKSON AND NORTHEASTERN CLINTON COUNTIES
UNTIL 915 PM CDT...

At 841 PM CDT, a strong thunderstorm was located over Mount Carroll,
moving southwest at 10 mph.

Winds in excess of 40 mph and heavy rainfall are possible with this
storm.

Locations impacted include...
Clinton, Mount Carroll, Fulton, Savanna, Sabula, Chadwick, Miles,
Andover, Argo Fay, Thomson, Wacker, Bulgers Hollow, Ideal, Teeds
Grove, Center Hill, South Sabula Lake Park, Camp Miss-Elk-Ton and
Thomson Causeway.

LAT...LON 4219 8998 4204 8984 4183 9013 4205 9034
TIME...MOT...LOC 0141Z 054DEG 10KT 4208 9000

Sheets
Local storm report, Jun 9, 8:58 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
858 PM CDT WED JUN 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0853 PM     HEAVY RAIN       1 NNW MOUNT CARROLL     42.11N 89.98W
06/09/2021  E2.50 INCH       CARROLL            IL   TRAINED SPOTTER

            SINCE 820 PM; ESTIMATED 4 INCH PER HOUR RATE
            WITH 30-40 MPH WINDS.

&&
Special weather statement, Jun 9, 9:02 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
902 PM CDT Wed Jun 9 2021

ILC015-195-IAC045-097-100230-
Whiteside-Carroll-Jackson-Clinton-
902 PM CDT Wed Jun 9 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WHITESIDE...CENTRAL
CARROLL...SOUTHEASTERN JACKSON AND NORTHEASTERN CLINTON COUNTIES
UNTIL 930 PM CDT...

At 859 PM CDT, a strong thunderstorm with very heavy rainfall was
located near Mount Carroll, moving southwest at 10 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Clinton, Mount Carroll, Fulton, Savanna, Sabula, Miles, Andover, Argo
Fay, Thomson, Wacker, Bulgers Hollow, Ideal, Teeds Grove, Center
Hill, South Sabula Lake Park, Camp Miss-Elk-Ton and Thomson Causeway.

Torrential rainfall is also occurring with this storm. Heavy
rainfall with amounts of 1 to 2 inches in less than 30 minutes will
be possible with this storm. Minor flooding of low lying areas,
creeks, streams and urban areas is possible. If you encounter water
over a roadway, do not drive through it.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 4206 8983 4184 9021 4205 9038 4220 8999
      4220 8998
TIME...MOT...LOC 0159Z 052DEG 10KT 4206 9004

Sheets

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 10:21 PM CDTSpecial Weather StatementDVNBuchanan39 min
Jun 10, 5:00 PM CDTSpecial Weather StatementDVNLinn45 min
Jun 9, 8:43 PM CDTSpecial Weather StatementDVNCarroll32 min
Jun 9, 9:35 PM CDTFlash Flood WarningDVNCarroll3 hr
Jun 9, 9:50 PM CDTSpecial Weather StatementDVNJo Daviess40 min

Nearby

Special Weather Statements in Illinois, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.